Del Pezzo surfaces of degree four violating the Hasse principle are Zariski dense in the moduli scheme
Annales de l'Institut Fourier, Volume 67 (2017) no. 4, p. 1783-1807
We show that, over every number field, the degree four del Pezzo surfaces that violate the Hasse principle are Zariski dense in the moduli scheme.
Nous montrons que, sur chaque corps de nombres, les surfaces de del Pezzo de degré quatre qui violent le principe de Hasse sont denses pour la topologie de Zariski dans le schéma de modules.
Received : 2016-01-30
Revised : 2016-09-30
Accepted : 2016-10-27
Published online : 2017-09-26
DOI : https://doi.org/10.5802/aif.3122
Classification:  11G35,  14G25,  14J26,  14J10
Keywords: Del Pezzo surface, Hasse principle, moduli scheme
@article{AIF_2017__67_4_1783_0,
     author = {Jahnel, J\"org and Schindler, Damaris},
     title = {Del Pezzo surfaces of degree four violating the Hasse principle are Zariski dense in the moduli scheme},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {67},
     number = {4},
     year = {2017},
     pages = {1783-1807},
     doi = {10.5802/aif.3122},
     language = {en},
     url = {https://aif.centre-mersenne.org/item/AIF_2017__67_4_1783_0}
}
Jahnel, Jörg; Schindler, Damaris. Del Pezzo surfaces of degree four violating the Hasse principle are Zariski dense in the moduli scheme. Annales de l'Institut Fourier, Volume 67 (2017) no. 4, pp. 1783-1807. doi : 10.5802/aif.3122. https://aif.centre-mersenne.org/item/AIF_2017__67_4_1783_0/

[1] Abdesselam, Abdelmalek A computational solution to a question by Beauville on the invariants of the binary quintic, J. Algebra, Tome 303 (2006) no. 2, pp. 771-788 | Article | Zbl 1102.14024

[2] Auslander, Maurice; Goldman, Oscar The Brauer group of a commutative ring, Trans. Am. Math. Soc., Tome 97 (1960), pp. 367-409 | Article | Zbl 0100.26304

[3] Birch, Bryan J.; Swinnerton-Dyer, H. P. F. The Hasse problem for rational surfaces, J. Reine Angew. Math., Tome 274/275 (1975), pp. 164-174 | Zbl 0326.14007

[4] Borevich, Zenon Ivanovich; Shafarevich, Igor? Rostislavovich Number theory, Academic Press, Pure and Applied Mathematics, Tome 20 (1966), x+435 pages (Translated from the Russian by Newcomb Greenleaf.) | Zbl 0145.04902

[5] Bright, M. J.; Bruin, Nils; Flynn, Eugene Victor; Logan, Adam The Brauer-Manin obstruction and Sh[2], LMS J. Comput. Math., Tome 10 (2007), pp. 354-377 | Article | Zbl 1222.11084

[6] Coray, Daniel François; Tsfasman, Michael A. Arithmetic on singular Del Pezzo surfaces, Proc. Lond. Math. Soc., Tome 57 (1988) no. 1, pp. 25-87 | Article | Zbl 0653.14018

[7] Demazure, Michel Surfaces de Del Pezzo, Springer, Lecture Notes in Mathematics (1980), pp. 21-69 | Zbl 0444.14024

[8] Dolgachev, Igor V. Classical algebraic geometry. A modern view, Cambridge University Press (2012), xii+639 pages | Zbl 1252.14001

[9] Elsenhans, Andreas-Stephan; Jahnel, Jörg Cubic surfaces violating the Hasse principle are Zariski dense in the moduli scheme, Adv. Math., Tome 280 (2015), pp. 360-378 | Article | Zbl 1322.11069

[10] Grothendieck, Alexander Le groupe de Brauer. I. Algèbres d’Azumaya et interprétations diverses, Séminaire Bourbaki, Société Mathématique de France, Tome 9 (1995), pp. 199-219 (Exp. No. 290) | Zbl 0186.54702

[11] Grothendieck, Alexander Techniques de construction et théorèmes d’existence en géométrie algébrique. IV. Les schémas de Hilbert, Séminaire Bourbaki, Soc. Math. France, Tome 6 (1995), pp. 249-276 (Exp. No. 221) | Zbl 0236.14003

[12] Hassett, Brendan; Kresch, Andrew; Tschinkel, Yuri On the moduli of degree 4 del Pezzo surfaces. (2013) (https://arxiv.org/abs/1312.6734 )

[13] Hermite, Charles Sur la théorie des fonctions homogènes à deux indéterminées, Cambridge and Dublin Mathematical Journal, Tome 9 (1854), pp. 172-217

[14] Manin, Yuri Ivanovich Cubic forms: algebra, geometry, arithmetic, North-Holland; American Elsevier, North-Holland Mathematical Library, Tome 4 (1974), vii+292 pages (Translated from the Russian by M. Hazewinkel) | Zbl 0277.14014

[15] Milne, James Stuart Étale cohomology, Princeton University Press, Princeton Mathematical Series, Tome 33 (1980), xiii+323 pages | Zbl 0433.14012

[16] Mumford, David; Fogarty, J.; Kirwan, Frances Geometric invariant theory, Springer, Ergebnisse der Mathematik und ihrer Grenzgebiete (3), Tome 34 (1993), xiv+292 pages | Zbl 0797.14004

[17] Neukirch, Jürgen Algebraic number theory, Springer, Grundlehren der Mathematischen Wissenschaften, Tome 322 (1999), xviii+571 pages (Translated from the 1992 German original and with a note by Norbert Schappacher, With a foreword by G. Harder) | Zbl 0956.11021

[18] Nguyen Ngoc, Dong Quan The arithmetic of certain del Pezzo surfaces and K3 surfaces, J. Théor. Nombres Bordx., Tome 24 (2012) no. 2, pp. 447-460 | Article | Zbl 1268.14020

[19] Pierce, Richard S. Associative algebras, Springer, Graduate Texts in Mathematics, Tome 88 (1982), xii+436 pages (Studies in the History of Modern Science, 9) | Zbl 0497.16001

[20] Reid, Miles The complete intersection of two or more quadrics, Cambridge, UK (1972) (Ph. D. Thesis)

[21] Salmon, George Lessons introductory to the modern higher algebra, 3rd edition, Hodges, Foster, and Co., Dublin (1876)

[22] Tate, John Torrence Global class field theory, Algebraic Number Theory (Proc. Instructional Conf., Brighton, 1965), Academic Press (1967), pp. 162-203 | Zbl 1179.11041

[23] Várilly-Alvarado, Anthony; Viray, Bianca Failure of the Hasse principle for Enriques surfaces, Adv. Math., Tome 226 (2011) no. 6, pp. 4884-4901 | Article | Zbl 1239.11068

[24] Várilly-Alvarado, Anthony; Viray, Bianca Arithmetic of del Pezzo surfaces of degree 4 and vertical Brauer groups, Adv. Math., Tome 255 (2014), pp. 153-181 | Article | Zbl 1329.14051

[25] Weil, André Abstract versus classical algebraic geometry, Proceedings of the International Congress of Mathematicians, 1954, Amsterdam, vol. III, North-Holland (1956), pp. 550-558 | Zbl 0073.37303

[26] Wittenberg, Oluivier Intersections de deux quadriques et pinceaux de courbes de genre 1, Springer, Lecture Notes in Mathematics, Tome 1901 (2007), viii+218 pages | Zbl 1122.14001